Is it possibile for Viagra, or any other medication, to cause Peyronie disease?

Is anyone doing research on the possibility of Viagra causing Peyronie disease or any other type of medication causing this disease?  Mine seems to have started after I took Viagra . Thank you,  Floyd Mathis

 

Greetings Floyd,

Sorry to hear of your problem with Peyronie's disease.

Yes, there is growing evidence that Viagra, Cialis and Levitra (all the PDE5 inhibitor drugs) can cause Peyronie's disease in some men.  I have reported this and written about this observation for many years now.  You can read more about this topic in these posts from the PDI website:  Viagra Peyronie's disease connection and Viagra, Cialis and Levitra Use with Peyronie’s Disease and Peyronie’s Disease Plaque, Viagra, Cialis, Levitra, and Blood Supply .  There are more articles that are available but I think you will get the idea from these. 

The basic way the injury happens that leads to the start of Peyronie's disease is from "over inflation" that damages the internal tissue of the penis called the tunica albuginea.

I was talking to a man the other day from Australia whose PD started from just a single use of one of these PDE5 drugs. He told me that he developed an erection that was so hard and large that he was scared what might happen to him.  He said he thought he might explode.  Obviously that was the last and only time he took any drug like that.  About two months later he had three internal Peyronie's plaques and a curved penis of 45 degrees.  Because he did not have any sexual activity for months before that event or after it he is positive it was the drug that injured him. 

He went to his medical doctor who told him that this sometimes happens to men.  You will notice that there is a caution on inside drug product information that warns that men with PD should not use these PDE5 drugs.  

What strikes me as especially careless and inappropriate is that there are medical doctors who actually prescribe Viagra, Cialis and Levitra to men who already have Peyronie's disease to help them have an erection when they show signs of erectile dysfunction.

Yes, there are other drugs that are said to be associated with or to cause Peyronie's disease.  The common list includes beta blockers used for heart problems and all of the statin drugs used to lower cholesterol.    

I suggest that you review some of the Alternative Medicine treatment ideas on the PDI website to learn how you can use Peyronie's natural treatment to help yourself correct this problem.  Please let me know if there is anything I can do to help you.  TRH 

Is there a connection between using Cialis and Peyronies disease?

Is there a connection between using Cialis and Peyronies disease? The reason being is because I had no signs of the disease developing. I woke up one morning to find the scar/plaque on my penis when I went to the bathroom. Overall I took about 13 pills over 6-7 weeks, only taking one at a time. My doctor examined me and confirmed that I have it but did not offer anything solutions or why it happened. He did say he was surprised that it just came on as fast as it did which was like overnight for me.  I know my body and I was completely surprised.

Greetings,

Cialis is a member of group of drugs called PDE5 inhibitors, used to treat symptoms of erectile dysfunction (ED). Other members are Viagra and Levitra.

Yes, there definitely appears to be a connection between using Cialis and Peyronies disease.   Over the years I have encountered many men whose Peyronie's disease started after using just one dose of a PDE5 inhibitor.  There are many lawsuits pending in this regard.

Here are a few of the posts I have written about this subject over the years: Peyronie's disease plaque, Viagra, Cialis, Levitra and blood supply, and Peyronie's disease treatment and Viagra, Cialis and Levitra; there are others if you look further on the website.  TRH

Herbal products to help with ED sex problems associated with Peyronie’s disease?

I believe I got PD using ED drugs been married 30 yrs & need some erection help. Have stopped using the drugs, can you suggest something herbal I can use to replace them. Thanks Dave

Greetings Dave,

What you report is rather common.  I have communicated with hundreds of men who tell me their Peyronie's disease and sex started after using PDE5 inhibitor drugs (Viagra, Cialis, Levitra); this can happen after just one use or repeated uses.  For more information see Peyronie's disease and Viagra, Levitra and Cialis and Peyronie's treatment and Cialis.

If you go to the PDI shopping cart and scroll about 3/4 the way down until you see BetterMAN and about 5-6 other sex stimulant products. The most important of the group is a product called Stimulin. You would definitely want to include Stimulin with whatever else you use.  

All of these herbal products are much more gentle than your drugs and will not worsen your PD problem.   Many men use them while undergoing their natural Peyronie's treatment plan.  TRH

Peyronies and Viagra

Peyronies and Viagra are connected

Questions about Peyronie’s disease and Viagra are common.   Viagra, one of the PDE5 inhibitor drugs, is wildly popular and widely used not only among men who have erectile dysfunction (ED, impotence), but healthy men who merely use it to have longer lasting and more repetitive sexual intercourse.

While I hate to spoil the fun, over the years I have had a disturbing number of men tell me that they now have Peyronies  and Viagra was the cause of it.  They report the erection that occurred after using Viagra was a super-erection and caused greater than normal internal pressure and pain.  Shortly after having such an episode they report having Peyronie’s disease; they reason that Viagra use is the only possible cause, because no trauma occurred.

It makes sense that any of the PDE5 inhibitor drugs (Viagra, Cialis and Levitra) increase pressure that is sometimes greater than normal with the tunica albuginea. In addition, these drugs create such hard and long-lasting erections because they induce an artificial condition within the penis.

If it were possible to take a drug that would allow you to lift a truck above your head and keep it there for an hour, should you do it?  That would be an interesting, and very impressive to the ladies, but is that reason enough to subject your body to the potential risk that would be involved?   The fact is that the body is not built to be used that way.  Lifting a great amount of weight causes internal pressure on tissue and organs that were not meant to bear that kind of weight.  Great injury would occur to internal organs, your spine, knees, hips, shoulders, blood vessels, and so on.  The same relationship exists between Peyronies and Viagra, and the rest of these products.

All of this is so unfortunate because there are far safer methods for Peyronie’s disease treatment.

Even though it sounds like a teenagers dream come true, the penis is not designed or intended to sustain such great internal pressures that are created by these drugs, nor is the penis built to be used in hour after hour of intercourse.  Just because you can, doesn’t mean you should.  That kind of activity can be abusive to the delicate tunica albuginea and could be the connection between Peyronies and Viagra or any other PDE5 inhibitor drug.

Several months ago a man told me he injured his penis while using Viagra.  He took some Viagra for the first time to the delight of his wife, and him.  After rousing intercourse, both fell asleep except his penis stayed erect.  He enjoyed the enormous erection and at first he thought it was great.  While asleep with this huge erection he rolled over and jammed his penis into the mattress.  In great pain, he heard and felt the tissue of the penis “pop.”  Two months later he was diagnosed with Peyronie’s disease.

Weekly I am told or I read that MDs write orders for their patients with Peyronies and Viagra is the most commonly prescribed drug.   The MD will explain that the Viagra will increase the blood flow to the penis and this is beneficial to Peyronie’s disease.  I think this is nonsense.

While there is an increased amount of blood within the penis during an erection that causes the greater size of the organ, it is perhaps only 2-3 tablespoons more blood than is normally present.  But here is the most important point that explains why this idea is so silly:  The extra blood, and even the normal amount of blood that is inside the penis during an erection, is TRAPPED there.  It is not freely flowing, or moving in and out as you would like to happen, to actually increase circulation.  During an erection, there is less true circulation of blood – that is why the penis gets darker, because there is less oxygen present – and so there is no therapeutic purpose in creating super erections with Viagra because that is not the way to get better circulation.

A man would know he actually is suffering from poor circulation in his penis, just as he would know he has poor circulation in any other part of his body – like his feet or hands.  When the feet or hands have poor circulation they become cold, painful and pale.  If your penis is not cold, painful and pale, then reduced circulation is probably not your problem.  And enduring prolonged erections from a PDE5 inhibitor will not help your Peyronie’s disease, and could make it worse.

If you want to increase circulation to the penis, you can do it as you would to your feet or hands.  You would apply heat to the area as with a hot water bottle, or cover it with a blanket.  You can even rub it!  It is as simple as that.

The increased occurrence of Peyronies and the increased use of Viagra is not a coincidence.  There is a reason more and more men are getting Peyronie’s disease at the same time that more and more men are using Viagra and the other PDE5 inhibitors.  Now you know about Peyronies and Viagra.